Jump to ContentJump to Main Navigation

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR increased in 2014: 0.880
Rank 74 out of 310 in category Mathematics and 113 out of 255 in Applied Mathematics in the 2014 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2014: 0.516
Source Normalized Impact per Paper (SNIP) 2014: 1.430
Impact per Publication (IPP) 2014: 0.613

Mathematical Citation Quotient (MCQ) 2014: 0.51



Dynamical free boundary problem for an incompressible potential fluid flow in a time-varying domain

M. C. Delfour / J.-P. Zolésio

Centre de recherches mathématiques et Département de mathématiques et de statistique, Université de Montréal, C. P. 6128, succ. Centre-ville, Montréal (Qc), Canada H3C 3J7. E-mail:

CNRS and INRIA, INRIA, 2004 route des Lucioles, BP 93, 06902 Sophia Antipolis Cedex, France. E-mail:

Citation Information: Journal of Inverse and Ill-posed Problems jiip. Volume 12, Issue 1, Pages 1–25, ISSN (Online) 1569-3953, ISSN (Print) 0928-0219, DOI: 10.1515/156939404773972743,

Publication History

Published Online:

Modeling of large lakes or oceans for environmental studies or deformable blood vessels for mini-invasive surgery involve dynamical free boundaries governed by their interaction with their immediate environment. The object of this paper is to further Shape Analysis techniques in the formulation and analysis of dynamical free boundary problems defined over a time-varying domain (noncylindrical problems). The generic example of a potential incompressible fluid flow with a pressure condition (Bernouilli type) on the dynamical free boundary is presented along with a discrete time algorithm to follow the evolution of the time-varying free boundary. The dynamical free boundary condition yields a new time-space differential equation for the normal component of the velocity field on the time-varying free boundary. These ideas and constructions can be extended to more complex and realistic models.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Lorena Bociu, Daniel Toundykov, and Jean-Paul Zolésio
SIAM Journal on Mathematical Analysis, 2015, Volume 47, Number 3, Page 1958
Michael V Klibanov
Inverse Problems, 2013, Volume 29, Number 2, Page 025014

Comments (0)

Please log in or register to comment.